MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY; FLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY; FLEY TRAY
Model Number 300316A
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the hub that allows urine to drain into the bag was sealed closed.Reportedly, the patient felt a strong urge to void and could not.The nurse came and flushed the catheter thinking that was the issue, to no avail.Ultimately, the catheter was removed and replaced.
 
Additional Manufacturer Narrative
The reported event was confirmed - supplier related (missassembly of supplier component).The device did not meet specifications.The product was used for treatment purposes.The product was influenced by the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), drainage bag dome (cut from the bag, which was not present) and cut inlet tube portion.Visual inspection of the sample noted that the portion of the dome joining the inlet tube (inlet port) was completely obstructed.No opening was available for urine to flow into the bag through the dome.This is out of spec per inspection procedure, which states, "no obstruction in internal diameter of inlet port of component cm2098 (dome)." the lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) 5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Bard, ez-lok and statlock are trademarks and/or registered trademarks of c.R.Bard, inc.©2018 c.R.Bard, inc.All rights reserved.Www.Bardmedical.Com manufacturer: c.R.Bard, inc.8195 industrial blvd.Covington, ga 30014 usa 1.800.526.4455 sterilized using ethylene oxide sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY
Common Device Name
FLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8917067
Report Number1018233-2019-04911
Device Sequence Number253448
Product Code MJC
UDI-Device Identifier00801741024344
UDI-Public(01)00801741024344
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number300316A
Device Catalogue Number300316A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1